Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 18, 2019, 12:43 AM CDT for Cedar County, Dade County, Lawrence County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 12:43 AM CDT (05:43 UTC)
- Expired
- Apr 18, 2019, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cedar County, MO, Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:23 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:23 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 18, 12:23 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1223 AM CDT Thu Apr 18 2019 .SYNOPSIS... Issued at 225 PM CDT Wed Apr 17 2019 Visible satellite and observations continue to show a stratus layer across the area and special 18z SGF sounding continues to show EML above the stratus deck. Cold front stretched from western Iowa into northeast KS and into the TX panhandle. Regional radar was showing most of the convection at this point associated with the low in Iowa and Minnesota, although some storms have started to now form in the Texas panhandle. Most of the region still had a thermal cap in place and should prevent convection from developing until very late afternoon or early evening along the cold front. The storms will be the main focus in the short term. && .SHORT TERM...(This evening through Thursday) Issued at 225 PM CDT Wed Apr 17 2019 As mentioned in the synopsis, 18z soundings from SGF into the southern plains showed a thermal cap in place which will likely hold until this evening when convection should start to develop along the front. The front will gradually work southeast into the area this evening with strong to severe storms. By this time, we are expecting most of the convection to become linear with the frontal boundary with the main risk being damaging straight line winds and some hail. If any bowing line segments can develop towards the northeast, there could be a chance for a spin-up tornado within the line segment. Most of the area will have a time frame from mid-evening into the overnight hours for the severe potential. Don't see much of a flooding risk, given the green-up taking place and the progressive nature of the front, although heavy rain is expected with the convection. The convection will linger into Thursday morning over the eastern Ozarks, but should come to an end during the afternoon hours. If there is enough instability, then some strong to severe storms will remain possible. .LONG TERM...(Thursday Night through Wednesday) Issued at 225 PM CDT Wed Apr 17 2019 Cooler temperatures will linger into Friday as the back side of the upper low continues to push through. Highs will be from the upper 50s to mid 60s. We should begin to warm back up over the weekend, into the 70s as an upper ridge builds in behind the upper trough. Models do show some differences with the strength and timing of the next energy on Sunday, but both have some showers/thunderstorms possible by late in the day into Sunday night. It looks to remain unsettled through the remainder of the long term period with a slow moving upper trough and low closing off over the region by the middle to later part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1208 AM CDT Thu Apr 18 2019 Storms are headed toward the terminals early in the forecast period ahead of a cold front moving toward the region. Expect ceilings to vary between MVFR and IFR through mid morning with winds shifting to the west and northwest over the next several hours. By 15-18Z most areas should see VFR ceilings and some gusty north winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Terry
Hazardous weather outlook, Apr 17, 11:34 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1134 PM CDT Wed Apr 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190445- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1134 PM CDT Wed Apr 17 2019 ...Strong to Severe Storms Tonight... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms developing over southeast Kansas and northeast Oklahoma will spread eastward into southeast Kansas and the Missouri Ozarks through the overnight hours. Thunderstorm wind gusts in excess of 60 mph will be the main threat. Hail up to half dollar size will also be possible. A limited tornado risk is confined mainly to areas along and west of an Osage Beach to Cassville line. Localized flooding will also be possible mainly over west central Missouri if storms develop repeatedly along the approaching cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms could be ongoing over portions of south central Missouri Thursday morning. This activity is expected to exit the region by late morning or mid day Thursday. An unsettled period is expected from late Sunday into the middle portion of next week. Several chances for thunderstorms will exist during the period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for southeast Kansas and much of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Apr 17, 9:30 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Springfield MO 930 PM CDT WED APR 17 2019 MOZ091-092-096-180300- Douglas MO-Wright MO-Webster MO- 930 PM CDT WED APR 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER... NORTHWESTERN DOUGLAS AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 1000 PM CDT... At 930 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Ava, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Ava... Seymour... Mansfield... Norwood... Goodhope... Dogwood... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3681 9291 3699 9291 3729 9276 3706 9229 TIME...MOT...LOC 0230Z 227DEG 34KT 3693 9284 Schaumann
Local storm report, Apr 17, 9:56 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 5 N AVA 37.03N 92.66W
04/17/2019 E1.00 INCH DOUGLAS MO AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL RELAYED BY
AMATEUR RADIO AND MEDIA.
&&
MMTLocal storm report, Apr 17, 10:16 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL BATTLEFIELD 37.12N 93.37W
04/17/2019 E0.70 INCH GREENE MO PUBLIC
&&
MMTLocal storm report, Apr 18, 12:07 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 2 W HALLOWELL 37.17N 95.03W
04/18/2019 E60 MPH CHEROKEE KS EMERGENCY MNGR
60 MPH PLUS WIND GUSTS.
&&
MMTLocal storm report, Apr 18, 12:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND GST 4 W LAWTON 37.23N 94.70W
04/18/2019 M73 MPH CHEROKEE KS BROADCAST MEDIA
REPORTED BY KOAM.
&&
MMTLocal storm report, Apr 18, 12:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST 2 W CARTHAGE 37.18N 94.34W
04/18/2019 E65 MPH JASPER MO PUBLIC
ESTIMATED 60-65 MPH WIND GUSTS ON THE
WESTERN SIDE OF CARTHAGE.
1229 AM TSTM WND GST 1 NNE AIRPORT DRIVE 37.15N 94.50W
04/18/2019 M67 MPH JASPER MO ASOS
JLN ASOS REPORTS 58 KNOT (67 MPH) WIND GUST
AT 12:29 AM.
1217 AM TSTM WND GST 1 S PITTSBURG 37.39N 94.70W
04/18/2019 E60 MPH CRAWFORD KS AMATEUR RADIO
TREE DOWNED IN YARD IN SOUTH PITTSBURG.
ESTIMATED WIND GUSTS OF 60-PLUS MPH.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:29 PM CDT | Special Weather Statement | SGF | Stone | 31 min |
| Apr 17, 9:25 PM CDT | Special Weather Statement | SGF | Greene, Webster | 35 min |
| Apr 17, 9:30 PM CDT | Special Weather Statement | SGF | Douglas | 30 min |
| Apr 17, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 50 min |
| Apr 17, 10:18 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 57 min |
| Apr 17, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| Apr 18, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 57 min |
| Apr 18, 12:25 AM CDT | Tornado Warning | SGF | Barton, Dade, Jasper | 50 min |
| Apr 18, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Hickory, Polk, St. Clair | 58 min |
| Apr 18, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 44 min |
| Apr 18, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Wright | 47 min |
| Apr 18, 1:57 AM CDT | Flash Flood Watch | SGF | Howell, Oregon, Shannon | 17 hr |
| Apr 17, 11:33 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.